MAUDE Adverse Event Report: ALBA BIOSCIENCE LIMITED ALBACLONE ANTI-N; BLOOD GROUPING REAGENT

ALBA BIOSCIENCE LIMITED ALBACLONE ANTI-N; BLOOD GROUPING REAGENT
Model Number Z176U
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event was originally reported to fda on 14-may-2018 as a bpdr (number (b)(4)) under 21cfr600.14 and is now being reported retrospectively as an mdr under 21cfr803 to address an observation received from fda during the establishment inspection dated 10-sep-2018.Additional delay in the submission of this mdr is due to issues encountered during the set up of the electronic submission.The event subject of this report is deemed to represent a device malfunction which is not likely to cause or contribute to death or serious injury.A false positive n antigen in a donor unit would not cause harm to a patient.However the malfunction has been subject of correction at the time of distribution to end users and therefore meets the reporting criteria described in the fda guidance on mdr for manufacturers.A notification was sent to the affected end users supplied with lot v185490 was initiated on 14-may-2018 requesting them to discard any stock of affected product and review results previously obtained with it.Stock of lot v185490 which has not been distributed has been quarantined and destroyed.The assigned fda recall coordinator ((b)(6)) was informed of the recall activity on 14-may-2018.The recall reconciliation was completed on 13-jun-2018 when a response has been received from all the affected end users.
 
Event or Problem Description
A complaint was received on (b)(6) 2018 regarding false positive reactivity for albaclone® anti-n (product code z176u), lot v185490 when testing a sample from a donor who had previously been molecularly typed as negative for the n antigen.

Brand Name
ALBACLONE ANTI-N
Common Device Name
BLOOD GROUPING REAGENT
Manufacturer (Section D)
ALBA BIOSCIENCE LIMITED
21 ellen's glen road
edinburgh, EH17 7QT
UK  EH17 7QT
MDR Report Key8206172
Report Number3003580203-2018-00006
Device Sequence Number16842149
Product Code KSZ
UDI-Device Identifier05060242471001
UDI-Public05060242471001
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
BL125309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 12/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2019
Device Model NumberZ176U
Device Catalogue NumberZ176U
Device Lot NumberV185490
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2018
Initial Report FDA Received Date12/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1